Thunderstorm Wind, San Jacinto
- When
- June 3, 7:00 PM CST
- Where
- San Jacinto County, 1.05 mi NE of Coldspring
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.612, -95.138
Numerous trees were downed near FM 224.
Thunderstorm wind damage occurred from southwest moving storms in the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Thunderstorm wind damage occurred from southwest moving storms in the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 3, 5:12 PM CST, 1 hour 48 minutes earlier.
Area Forecast Discussion National Weather Service Houston/Galveston TX 612 PM CDT Sun Jun 3 2018 .AVIATION... An MCS over SW LA is slowly sagging to the SW and there could still be some impact at some of the eastern TAF sites but weak capping and a pocket of slightly drier air will work against convection holding together tonight. VFR conditions expected through 06z with some brief MVFR ceilings after 09z. Another strong disturbance will approach on Monday and this feature will bring parts of the area scattered showers and thunderstorms. 43 && .PREV DISCUSSION... /ISSUED 347 PM CDT Sun Jun 3 2018/ DISCUSSION... A cold front is very slowly sagging southward into the area this afternoon and has just about reached College Station as of 3 PM. A few short-lived showers and thunderstorms have popped up along and ahead of the boundary so far this afternoon, and coverage is expected to pick up some later this afternoon into this evening. AMDAR soundings suggest there is still some capping remaining over the area, but if/when we are able to overcome that, the atmosphere is pretty ripe for some stronger storms to develop. Inverted-V soundings and DCAPE near 1000-1400 J/kg indicate that gusty winds will be the primary threat with any stronger storms that do develop. SPC continues to have most of the area outlooked in a Marginal Risk for severe weather today and tonight. A swath of PW values near 2.0 inches along and ahead of the front could help produce some locally heavy rainfall with these storms as well, but overall coverage should be scattered enough to preclude a significant heavy rainfall threat. Showers and thunderstorms should die off overnight. The cold front is expected to stall out over the area overnight tonight and may serve as a focus for an additional round of showers and thunderstorms tomorrow. As with today, inverted-v soundings indicate gusty winds will be possible again with any stronger storms that are able to develop. Another round will be possible sometime around early Tuesday morning as a shortwave rotates across the ArkLaTex region. For now, it looks like most of it should be concentrated to the NE of the region, but the timing and placement of the shortwave could scoot better coverage towards our area. After that, the upper level ridge begins to build back in across Texas. Some of the models want to hint at some light PoPs (20% ish) on and off through the rest of the period, but the forecast was left dry for now as 590+ dm heights should be able to squash any development. 11 MARINE... Light southwest to west winds will prevail tonight and tomorrow... mainly in response to a weak cold front moving into inland regions of SE TX. This boundary is not expected to move into the bays/near- shore waters, but will act as a focus for widely scattered showers and thunderstorms that could move into the marine areas (thru Mon). This line is then forecast to weaken/move back north by Tues, with generally light S/SE winds redeveloping and persisting through the rest of this week. Not anticipating any Advisory/Caution Flags for the next several days. 41 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 75 93 74 95 75 / 20 30 10 10 10 Houston (IAH) 76 93 75 95 76 / 30 30 10 10 10 Galveston (GLS) 81 91 81 92 81 / 20 30 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...45 Aviation/Marine...43
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 400 AM CDT Sun Jun 3 2018 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-300-313-335>338-436>438-041200- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Colorado-Fort Bend-Galveston Bay- Galveston Island and Bolivar Peninsula-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Bay-Matagorda Islands- Montgomery-Northern Liberty-Polk-San Jacinto-Southern Liberty- Trinity-Walker-Waller-Washington- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- Wharton- 400 AM CDT Sun Jun 3 2018 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight A weak front sagging southward into the area is expected to bring some showers and thunderstorms to the area with the best chance probably coming from the mid afternoon to the early to mid evening hours. Some of this activity might have the potential to become strong or severe. Gusty winds and locally heavy rainfall appear to be the main severe weather threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation might be needed this afternoon through this evening.
Special Weather Statement
National Weather Service Houston/Galveston TX
656 PM CDT SUN JUN 3 2018
TXZ177>179-199-200-040100-
San Jacinto TX-Walker TX-Northern Liberty TX-Polk TX-Montgomery TX-
656 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY...SAN
JACINTO...NORTHWESTERN LIBERTY...SOUTHWESTERN POLK AND SOUTHEASTERN
WALKER COUNTIES UNTIL 800 PM CDT...
At 655 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Votaw to near West Livingston. Movement
was southwest at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cleveland, Willis, Livingston, Shepherd, Onalaska, Splendora, Cut And
Shoot, New Waverly, Coldspring, Point Blank, Plum Grove, Goodrich,
North Cleveland, Lake Livingston State Park, West Livingston,
Tarkington Prairie, Romayor, Evergreen and Rye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake Livingston, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3049 9473 3036 9469 3008 9496 3049 9559
3085 9512 3049 9456
TIME...MOT...LOC 2355Z 050DEG 17KT 3049 9468 3069 9508Special Weather Statement
National Weather Service Houston/Galveston TX
702 PM CDT SUN JUN 3 2018
TXZ164-178-179-040100-
San Jacinto TX-Polk TX-Trinity TX-
702 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TRINITY...CENTRAL
SAN JACINTO AND POLK COUNTIES UNTIL 800 PM CDT...
At 702 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Corrigan to near Alabama-Coushatta
Reservation. Movement was west at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Livingston, Onalaska, Corrigan, Goodrich, Seven Oaks, Sebastopol,
Lake Livingston State Park, Alabama-Coushatta Reservation, West
Livingston, Leggett and Moscow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake Livingston, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3056 9505 3098 9529 3108 9470 3098 9465
3066 9458
TIME...MOT...LOC 0002Z 069DEG 27KT 3101 9490 3071 9461Special Weather Statement
National Weather Service Houston/Galveston TX
747 PM CDT SUN JUN 3 2018
TXZ163-164-176>179-198-199-040145-
San Jacinto TX-Walker TX-Madison TX-Grimes TX-Polk TX-Montgomery TX-
Houston TX-Trinity TX-
747 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TRINITY...
NORTHEASTERN GRIMES...NORTHWESTERN MONTGOMERY...NORTHERN SAN
JACINTO...SOUTHWESTERN HOUSTON...MADISON...SOUTHWESTERN POLK AND
WALKER COUNTIES UNTIL 845 PM CDT...
At 746 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Trinity to near
Coldspring. Storms should develop across the area as outflow from
storms to the east spreads westward along the frontal boundary.
Storms will develop rapidly. Development was west at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Huntsville, Madisonville, Trinity, New Waverly, Coldspring, Point
Blank, Riverside, Bedias, Huntsville State Park, Normangee, Crabbs
Prairie, Oakhurst, North Zulch and Evergreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3052 9494 3054 9582 3099 9618 3107 9605
3107 9601 3109 9598 3109 9577 3114 9577
3116 9573 3118 9574 3121 9575 3121 9567
TIME...MOT...LOC 0046Z 095DEG 41KT 3099 9548 3055 9506The Houston radar (KHGX), 127 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
5 thunderstorm wind. Local standard time, as filed.
Numerous trees were downed near FM 224.
Numerous trees were downed on Harbor Lane near the Cape Morale Marina.
Trees were downed and were blocking Highway 75.
Trees were downed.
A four-inch diameter tree was uprooted and blown down south of Easterwood Airport near North Dowling and Hickory Roads. There was also some shingle damage to a nearby home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 757746, 757747, 757749, 757750, 757751.